Alert archive / Alabama / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 98, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Apr 5, 2017, 4:10 PM CDT for Calhoun County, Cherokee County, Etowah County, Alabama. It was in force for 45 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 5, 2017, 4:10 PM CDT (21:10 UTC)
- Expired
- Apr 5, 2017, 4:55 PM CDT
- In force
- 45 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Calhoun County, AL, Cherokee County, AL, Etowah County, AL
The radar
The Atlanta radar (KFFC), 113 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 5, 4:11 PM CDT | HAIL 1.25 | 3 Sw Reaves, AL | |
| Apr 5, 4:11 PM CDT | HAIL 1.75 | 3 Ene Cobb City, AL | |
| Apr 5, 4:15 PM CDT | HAIL 1 | 1 Ese Reaves, AL | |
| Apr 5, 4:35 PM CDT | HAIL 2 | 3 Ene Moshat, AL | HAIL WAS MEASURED AT 2.25 INCHES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 5, 1:50 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.2 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 703 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 624 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 320 m²/s²
- 0-3 km storm-relative helicity
- 264 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.2
The text
As transmitted.
542
WUUS54 KBMX 052110
SVRBMX
ALC015-019-055-052215-
/O.NEW.KBMX.SV.W.0098.170405T2110Z-170405T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Birmingham AL
410 PM CDT WED APR 5 2017
The National Weather Service in Birmingham has issued a
* Severe Thunderstorm Warning for...
Northeastern Calhoun County in east central Alabama...
Southeastern Etowah County in northeastern Alabama...
Southeastern Cherokee County in northeastern Alabama...
* Until 515 PM CDT
* At 409 PM CDT, a severe thunderstorm was located near Jacksonville
State University, or 7 miles northwest of Jacksonville, moving
northeast at 45 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Jacksonville, Piedmont, Hokes Bluff, Forney, Glencoe, Tennala,
Pleasant Gap, Alexandria, Jacksonville State University, Moshat,
Ball Flat, Coloma, Spring Garden, Cobb City, Knightens Crossroads,
Sulphur Springs, Howells Crossroads, Reaves, Waterhouse and
Wellington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 900 PM CDT for northeastern
and east central Alabama.
LAT...LON 3397 8540 3396 8543 3396 8549 3394 8550
3394 8553 3389 8553 3389 8560 3388 8560
3388 8563 3386 8564 3375 8592 3386 8600
3426 8546
TIME...MOT...LOC 2109Z 233DEG 41KT 3387 8587
HAIL...1.50IN
WIND...60MPH
$$
17/KLAWS3 follow-up statements
408
WWUS54 KBMX 052121
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
421 PM CDT WED APR 5 2017
ALC015-019-055-052215-
/O.CON.KBMX.SV.W.0098.000000T0000Z-170405T2215Z/
Calhoun AL-Etowah AL-Cherokee AL-
421 PM CDT WED APR 5 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR NORTH CENTRAL CALHOUN...EAST CENTRAL ETOWAH AND SOUTHEASTERN
CHEROKEE COUNTIES...
At 420 PM CDT, a severe thunderstorm was located near Ball Flat, or 7
miles west of Piedmont, moving northeast at 45 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Piedmont, Hokes Bluff, Forney, Tennala, Moshat, Ball Flat, Pleasant
Gap, Coloma, Knightens Crossroads, Howells Crossroads, Reaves and
Waterhouse.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 900 PM CDT for northeastern
and east central Alabama.
LAT...LON 3403 8541 3390 8575 3398 8584 3426 8546
TIME...MOT...LOC 2120Z 233DEG 41KT 3395 8574
HAIL...1.50IN
WIND...60MPH
$$
17/KLAWS844
WWUS54 KBMX 052128
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
428 PM CDT WED APR 5 2017
ALC015-055-052138-
/O.CAN.KBMX.SV.W.0098.000000T0000Z-170405T2215Z/
Calhoun AL-Etowah AL-
428 PM CDT WED APR 5 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CALHOUN AND EAST
CENTRAL ETOWAH COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A tornado watch remains in effect until 900 PM CDT for northeastern
Alabama.
LAT...LON 3426 8546 3407 8542 3397 8574 3399 8574
3404 8576
TIME...MOT...LOC 2128Z 233DEG 41KT 3401 8565
$$
ALC019-052215-
/O.CON.KBMX.SV.W.0098.000000T0000Z-170405T2215Z/
Cherokee AL-
428 PM CDT WED APR 5 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR SOUTHEASTERN CHEROKEE COUNTY...
At 428 PM CDT, a severe thunderstorm was located near Ball Flat, or
near Piedmont, moving northeast at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Forney, Tennala, Moshat, Ball Flat, Coloma, Howells Crossroads and
Waterhouse.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 900 PM CDT for northeastern
Alabama.
LAT...LON 3426 8546 3407 8542 3397 8574 3399 8574
3404 8576
TIME...MOT...LOC 2128Z 233DEG 41KT 3401 8565
HAIL...1.00IN
WIND...60MPH
$$
17/KLAWS483
WWUS54 KBMX 052155
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
455 PM CDT WED APR 5 2017
ALC019-052204-
/O.CAN.KBMX.SV.W.0098.000000T0000Z-170405T2215Z/
Cherokee AL-
455 PM CDT WED APR 5 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHEROKEE COUNTY
IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore the warning has been cancelled.
A tornado watch remains in effect until 900 PM CDT for northeastern
Alabama.
LAT...LON 3426 8546 3407 8542 3397 8574 3399 8574
3404 8576
TIME...MOT...LOC 2153Z 233DEG 41KT 3419 8536
$$
17/KLAWSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 1:13 PM CDT, 2 hours 57 minutes earlier.
Area forecast discussion, Apr 5, 1:13 PM CDT, 2 hours 57 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 113 PM CDT Wed Apr 5 2017 .UPDATE... For 18Z Aviation. && .DISCUSSION... Effective warm front roughly positioned from northern Sumter County northeast across southern Bibb County east across southern Talladega County and into southern Cleburne County. The airmass is continuing to rapidly destabilize south of the warm front with temperatures in the low to mid 70's along the U.S. Highway 80 corridor along with dew points in the lower 70's across our southern tier of counties. We continue to monitor the potential for large hail with thunderstorms near and north of the warm front and for the increasing potential of all convective hazards to the southwest across southern Alabama. Our concern continues to increase with discrete storms moving out of Clarke and Monroe Counties and into Wilcox County while additional discrete storms are moving out of Escambia and Conecuh Counties and into Covington County. These storms will pose a threat to Selma/Montgomery/Troy areas through the next few hours. Visible satellite imagery indicates some breaks in the clouds from Washington County north to Tuscaloosa County. Solar radiation will help to further raise temperatures and will result in further airmass destabilization through the remainder of the morning hours across our western and southwest counties. The latest derived hodograph from the KBMX radar velocity wind profile indicates 0-6 km bulk shear of 54 knots and 0-1 km storm relative helicities of 108 m2/s2. The environment remains supportive of severe thunderstorms and tornadoes south of the warm front. 05 && .AVIATION... 18Z TAF Discussion. Except for a small line of TSRA moving northeast toward/thru ASN/ANB over the next hour or so, we are in a lull in the activity for the most part with the activity expected to pick back up in the 21-23z time frame ahead of our approaching front. Some storms could be strong to severe late this afternoon into the early evening. Winds are expected to shift and remain gusty tonight behind the front. Overall VFR cigs are expected outside of convection. 08 && .FIRE WEATHER... A storm system will bring rain and thunderstorms to the area through tonight. Rain-free weather returns Thursday through the weekend. Critical fire weather conditions are not expected through the next 7 days. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 47 61 40 62 36 / 50 20 10 0 0 Anniston 48 61 40 63 38 / 60 20 10 0 0 Birmingham 47 62 43 63 39 / 30 20 10 0 0 Tuscaloosa 47 65 43 65 39 / 30 10 0 0 0 Calera 48 63 43 64 40 / 30 10 10 0 0 Auburn 50 62 42 62 40 / 60 10 10 0 0 Montgomery 51 68 44 66 41 / 60 10 0 0 0 Troy 52 66 43 65 39 / 60 10 0 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES/... None. && 05/08
Hazardous weather outlook, Apr 5, 2:38 PM CDT, 1 hour 32 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 238 PM CDT Wed Apr 5 2017 ALZ011>015-017>050-062245- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 238 PM CDT Wed Apr 5 2017 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook Through Tonight. Severe thunderstorms will be possible along an approaching cold front across all of Central Alabama with tornadoes, damaging straight line winds, and large hail all possible. The best chances for severe thunderstorms along with strong tornadoes will be along, north, and east of an Oneonta to Lake Martin to Opelika line. The threat will end from west to east after the front moves through and could go to as late as 9 PM across the far eastern counties. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management will be necessary through this evening. 08
In the hours before
Local storm report, Apr 5, 3:55 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
355 PM CDT WED APR 5 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM HAIL 3 N TALLADEGA 33.48N 86.11W
04/05/2017 E1.75 INCH TALLADEGA AL PUBLIC
&&
GMSLocal storm report, Apr 5, 3:56 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
356 PM CDT WED APR 5 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0336 PM HAIL 2 ENE HOWELL'S COVE 33.50N 86.13W
04/05/2017 E1.75 INCH TALLADEGA AL PUBLIC
&&
GMSLocal storm report, Apr 5, 3:58 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
358 PM CDT WED APR 5 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL PELL CITY 33.59N 86.28W
04/05/2017 E0.50 INCH ST. CLAIR AL PUBLIC
&&
MALLocal storm report, Apr 5, 4:00 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
400 PM CDT WED APR 5 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 PM HAIL OXFORD 33.61N 85.83W
04/05/2017 E0.88 INCH CALHOUN AL LAW ENFORCEMENT
&&
GMSLocal storm report, Apr 5, 4:02 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
402 PM CDT WED APR 5 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM HAIL MUNFORD 33.53N 85.94W
04/05/2017 E2.00 INCH TALLADEGA AL PUBLIC
&&
GMSLocal storm report, Apr 5, 4:05 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
405 PM CDT WED APR 5 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0214 AM HAIL EUFAULA 31.89N 85.15W
04/05/2017 M2.50 INCH BARBOUR AL PUBLIC
TIME ESTIMATED BY RADAR. RELAYED BY SOCIAL
MEDIA FROM BROADCAST MEDIA REPORT.
0215 AM HAIL EUFAULA 31.90N 85.15W
04/05/2017 E1.00 INCH BARBOUR AL EMERGENCY MNGR
QUARTER SIZE HAIL IN DOWNTOWN EUFAULA.
0215 AM HAIL EUFAULA 31.90N 85.15W
04/05/2017 E1.25 INCH BARBOUR AL BROADCAST MEDIA
RELAYED FROM A VIEWER.
0215 AM HAIL LOUISVILLE 31.78N 85.56W
04/05/2017 M0.25 INCH BARBOUR AL PUBLIC
0226 AM HAIL 1 N CLAYTON 31.89N 85.45W
04/05/2017 M2.50 INCH BARBOUR AL EMERGENCY MNGR
CORRECTED REPORT. HAIL WAS MEASURED AT 2.5
INCHES.
0345 AM HAIL 2 NNW PARKMANVILLE 32.41N 85.18W
04/05/2017 E1.75 INCH RUSSELL AL BROADCAST MEDIA
GOLF BALL SIZE HAIL NEAR CRAWFORD.
0348 AM HAIL LADONIA 32.46N 85.09W
04/05/2017 E1.75 INCH RUSSELL AL BROADCAST MEDIA
GOLF BALL SIZE HAIL REPORTED IN LADONIA.
0354 AM HAIL 2 ENE LADONIA 32.48N 85.05W
04/05/2017 E1.75 INCH RUSSELL AL PUBLIC
GOLF BALL SIZE HAIL ON AUBURN ROAD.
0422 AM HAIL 1 S VANCE 33.15N 87.23W
04/05/2017 E1.00 INCH TUSCALOOSA AL PUBLIC
REPORTED VIA SOCIAL MEDIA.
0440 AM HAIL BRIERFIELD IRONWORKS PA 33.04N 86.91W
04/05/2017 E1.00 INCH BIBB AL PUBLIC
QUARTER SIZED HAIL REPORTED.
0500 AM HAIL SHELBY COUNTY AIRPORT 33.18N 86.78W
04/05/2017 M0.75 INCH SHELBY AL NWS EMPLOYEE
PENNY SIZE HAIL OBSERVED AT NWS BIRMINGHAM
OFFICE AT THE SHELBY COUNTY AIRPORT.
0512 AM HAIL 4 SE CAMP BRANCH 33.17N 86.70W
04/05/2017 E0.25 INCH SHELBY AL NWS EMPLOYEE
PEA SIZED HAIL REPORTED IN NORTHEAST CALERA.
0515 AM HAIL COLUMBIANA 33.18N 86.61W
04/05/2017 E0.25 INCH SHELBY AL PUBLIC
PEA SIZED HAIL REPORTED.
0521 AM HAIL DADEVILLE 32.83N 85.76W
04/05/2017 E0.25 INCH TALLAPOOSA AL PUBLIC
0527 AM TSTM WND DMG 2 SSW OXFORD LAKE 33.59N 85.82W
04/05/2017 CALHOUN AL 911 CALL CENTER
TREES DOWN AND WATER PONDING ON ROADWAY NEAR
THE INTERSECTION OF CHEAHA DRIVE AND COUNTY
LINE ROAD.
0530 AM HAIL 1 E ANNISTON 33.66N 85.81W
04/05/2017 M1.00 INCH CALHOUN AL PUBLIC
QUARTER SIZED HAIL ALONG JONES ROAD.
0534 AM HAIL OXFORD 33.61N 85.83W
04/05/2017 E1.75 INCH CALHOUN AL PUBLIC
0542 AM HAIL 2 NW DEARMANVILLE 33.65N 85.77W
04/05/2017 E1.75 INCH CALHOUN AL TRAINED SPOTTER
0545 AM TSTM WND DMG 1 NNW OAK GROVE 33.20N 86.31W
04/05/2017 TALLADEGA AL EMERGENCY MNGR
TREE DOWN ON MERKLE LOOP ROAD IN SYLACAUGA.
TIME ESTIMATED. ESTIMATED 40-50 MPH WINDS.
0602 AM TSTM WND DMG 5 ESE MILLERVILLE 33.17N 85.85W
04/05/2017 CLAY AL EMERGENCY MNGR
TREE DOWN NEAR THE INTERSECTION OF COUNTY
ROAD 5 AND BISHOP ROAD IN CLAY COUNTY.
ESTIMATED 40-50 MPH WINDS. CORRECTED EVENT
TIME.
0610 AM TSTM WND DMG 3 SE GUNTHERTOWN 33.34N 85.92W
04/05/2017 CLAY AL EMERGENCY MNGR
TREE DOWN ALONG HANGING ROCK ROAD. ESTIMATED
40-50 MPH WINDS. TIME ESTIMATED.
0610 AM TSTM WND DMG ROSELLE 33.19N 86.05W
04/05/2017 CLAY AL EMERGENCY MNGR
TREE DOWN BLOCKING ROADWAY. COUNTY ROAD 7
JUST SOUTH OF HIGHWAY 148. ESTIMATED 40-50
MPH WINDS. TIME ESTIMATED.
0610 AM TSTM WND DMG 3 NNW ASHLAND 33.32N 85.85W
04/05/2017 CLAY AL EMERGENCY MNGR
PORCH REMOVED FROM HOME DUE TO HIGH WINDS.
TIME ESTIMATED BY RADAR.
0616 AM TSTM WND DMG LINEVILLE 33.31N 85.75W
04/05/2017 CLAY AL LAW ENFORCEMENT
FEW TREES SNAPPED ALONG EAST MILL ROAD.
REPORTED BY RETIRED LAW ENFORCEMENT OFFICER.
0620 AM HAIL LINEVILLE 33.31N 85.75W
04/05/2017 E1.75 INCH CLAY AL PUBLIC
0625 AM HAIL FORNEY 34.09N 85.46W
04/05/2017 E1.00 INCH CHEROKEE AL EMERGENCY MNGR
0628 AM HAIL 3 SE BARFIELD 33.33N 85.68W
04/05/2017 E1.75 INCH CLAY AL PUBLIC
TREES DOWN ALONG FOX CREEK ROAD AND ALONG
GRABEN ROAD. ESTIMATED 1.5 TO 2 INCH
DIAMETER HAIL.
0630 AM HAIL 1 NNW LADONIA 32.47N 85.09W
04/05/2017 E0.88 INCH LEE AL PUBLIC
0639 AM TSTM WND DMG 2 ENE MCFARLAND MALL 33.18N 87.49W
04/05/2017 TUSCALOOSA AL PUBLIC
POWER LINES DOWN. ESTIMATED 40-50 MPH WINDS.
0640 AM TSTM WND DMG BARFIELD 33.37N 85.71W
04/05/2017 CLAY AL EMERGENCY MNGR
TREES DOWN BLOCKING ROADWAY.
0645 AM HAIL 1 NW GRAYSVILLE 33.63N 86.98W
04/05/2017 E0.50 INCH JEFFERSON AL PUBLIC
DIME SIZED HAIL REPORTED.
0653 AM HAIL 1 NW NORTHPORT 33.24N 87.59W
04/05/2017 E0.25 INCH TUSCALOOSA AL PUBLIC
0718 AM HAIL ALABASTER 33.24N 86.82W
04/05/2017 E0.25 INCH SHELBY AL PUBLIC
0720 AM HEAVY RAIN 1 NW KINGSTON 33.55N 86.78W
04/05/2017 E0.70 INCH JEFFERSON AL PUBLIC
WATER OVER ROAD DUE TO HEAVY RAIN RUNOFF IN
TARRANT NEAR INTERSTATE 20/59 ON RAMP. TIME
AND RAINFALL ESTIMATED.
0730 AM HAIL HAYDEN 33.89N 86.75W
04/05/2017 E0.50 INCH BLOUNT AL PUBLIC
DIME SIZED HAIL REPORTED.
0737 AM HAIL LEEDS 33.55N 86.54W
04/05/2017 E0.25 INCH JEFFERSON AL PUBLIC
0739 AM TSTM WND DMG 5 ESE MILLERVILLE 33.17N 85.85W
04/05/2017 CLAY AL EMERGENCY MNGR
TREE DOWN NEAR THE INTERSECTION OF COUNTY
ROAD 5 AND BISHOP ROAD IN CLAY COUNTY.
ESTIMATED 40-50 MPH WINDS.
0741 AM TSTM WND DMG 1 WNW HIGHLAND LAKES 33.39N 86.66W
04/05/2017 SHELBY AL BROADCAST MEDIA
TREE DOWN BLOCKING WESTOVER ROAD NEAR OLD
HIGHWAY 280. ESTIMATED 40-50 MPH WINDS.
0830 AM HEAVY RAIN HUEYTOWN 33.44N 87.00W
04/05/2017 E1.50 INCH JEFFERSON AL TRAINED SPOTTER
WATER PONDING NEAR ROADWAY ALONG 27TH AVENUE
IN HUEYTOWN DUE TO HEAVY RAIN RUNOFF.
1000 AM HEAVY RAIN OXFORD 33.61N 85.84W
04/05/2017 M2.95 INCH CALHOUN AL PUBLIC
RAIN TOTAL SO FAR.
1025 AM HAIL 2 SSW HOPE HULL 32.25N 86.37W
04/05/2017 M1.00 INCH MONTGOMERY AL TRAINED SPOTTER
1031 AM HAIL 1 ESE EASTDALE MALL 32.38N 86.19W
04/05/2017 E0.25 INCH MONTGOMERY AL TRAINED SPOTTER
1217 PM HAIL ALABASTER 33.24N 86.82W
04/05/2017 M0.50 INCH SHELBY AL PUBLIC
DIME SIZED HAIL IN ALABASTER.
1225 PM HAIL PELHAM 33.29N 86.81W
04/05/2017 E0.50 INCH SHELBY AL PUBLIC
DIME SIZED HAIL REPORTED.
1245 PM TSTM WND DMG CHELSEA 33.34N 86.63W
04/05/2017 SHELBY AL BROADCAST MEDIA
TREE DOWN ON HOUSE. ESTIMATED 40-50 MPH
WINDS.
0323 PM HAIL 2 SE COUNTRY CLUB ESTAT 33.46N 86.26W
04/05/2017 E0.75 INCH TALLADEGA AL PUBLIC
0335 PM HAIL PELL CITY 33.59N 86.28W
04/05/2017 E0.50 INCH ST. CLAIR AL PUBLIC
0336 PM HAIL 2 E HOWELL'S COVE 33.49N 86.13W
04/05/2017 E2.00 INCH TALLADEGA AL PUBLIC
HAIL RANGING FROM QUARTER TO HEN EGG (1" -
2").
0336 PM HAIL 2 ENE HOWELL'S COVE 33.50N 86.13W
04/05/2017 E1.75 INCH TALLADEGA AL PUBLIC
0342 PM HAIL 3 N TALLADEGA 33.48N 86.11W
04/05/2017 E1.75 INCH TALLADEGA AL PUBLIC
0353 PM HAIL OXFORD 33.61N 85.83W
04/05/2017 E0.88 INCH CALHOUN AL LAW ENFORCEMENT
0354 PM HAIL MUNFORD 33.53N 85.94W
04/05/2017 E2.00 INCH TALLADEGA AL PUBLIC
&&The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 1:24 AM CDT | Severe Thunderstorm Warning | BMX | Barbour | 66 min |
| Apr 5, 2:04 AM CDT | Severe Thunderstorm Warning | BMX | Barbour, Pike | 56 min |
| Apr 5, 2:44 AM CDT | Severe Thunderstorm Warning | BMX | Russell | 32 min |
| Apr 5, 3:32 AM CDT | Severe Thunderstorm Warning | BMX | Russell | 43 min |
| Apr 5, 3:35 AM CDT | Severe Thunderstorm Warning | BMX | Hale, Perry | 40 min |
| Apr 5, 3:54 AM CDT | Severe Thunderstorm Warning | BMX | Bibb, Tuscaloosa | 34 min |
| Apr 5, 3:57 AM CDT | Severe Thunderstorm Warning | BMX | Autauga, Lowndes, Montgomery | 33 min |
| Apr 5, 4:11 AM CDT | Severe Thunderstorm Warning | BMX | Bibb, Perry | 49 min |
| Apr 5, 4:45 AM CDT | Severe Thunderstorm Warning | BMX | Chilton, Shelby | 44 min |
| Apr 5, 5:22 AM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Clay, Cleburne, Talladega | 38 min |
| Apr 5, 5:24 AM CDT | Severe Thunderstorm Warning | BMX | Chambers, Tallapoosa | 51 min |
| Apr 5, 6:02 AM CDT | Severe Thunderstorm Warning | BMX | Clay, Randolph | 58 min |
| Apr 5, 6:04 AM CDT | Severe Thunderstorm Warning | BMX | Bibb, Hale, Perry | 56 min |
| Apr 5, 6:52 AM CDT | Severe Thunderstorm Warning | BMX | Shelby | 83 min |
| Apr 5, 7:22 AM CDT | Areal Flood Advisory | BMX | Greene, Pickens, Sumter, Tuscaloosa | 3 hr |
| Apr 5, 7:40 AM CDT | Areal Flood Advisory | BMX | Blount, Jefferson | 3 hr |
| Apr 5, 8:43 AM CDT | Areal Flood Advisory | BMX | Calhoun, St. Clair, Shelby, Talladega | 3 hr |
| Apr 5, 9:00 AM CDT | Severe Thunderstorm Warning | BMX | Dallas, Lowndes | 75 min |
| Apr 5, 9:13 AM CDT | Special Weather Statement | BMX | Cleburne | 32 min |
| Apr 5, 9:35 AM CDT | Severe Thunderstorm Warning | BMX | Barbour, Pike | 70 min |
| Apr 5, 10:16 AM CDT | Severe Thunderstorm Warning | BMX | Montgomery | 29 min |
| Apr 5, 10:29 AM CDT | Areal Flood Advisory | BMX | Calhoun, Clay, Cleburne, Randolph | 3 hr |
| Apr 5, 10:38 AM CDT | Severe Thunderstorm Warning | BMX | Elmore, Macon, Tallapoosa | 67 min |
| Apr 5, 10:56 AM CDT | Severe Thunderstorm Warning | BMX | Barbour | 49 min |
| Apr 5, 11:43 AM CDT | Severe Thunderstorm Warning | BMX | Bibb, Tuscaloosa | 32 min |
| Apr 5, 11:55 AM CDT | Severe Thunderstorm Warning | BMX | Shelby | 66 min |
| Apr 5, 12:53 PM CDT | Special Weather Statement | BMX | Talladega | 82 min |
| Apr 5, 1:42 PM CDT | Special Weather Statement | BMX | Cleburne | 33 min |
| Apr 5, 2:35 PM CDT | Special Weather Statement | BMX | Cleburne | 25 min |
| Apr 5, 3:03 PM CDT | Special Weather Statement | BMX | Talladega | 42 min |
| Apr 5, 3:22 PM CDT | Severe Thunderstorm Warning | BMX | St. Clair, Talladega | 38 min |
| Apr 5, 3:48 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Cleburne, Talladega | 67 min |
| Apr 5, 4:08 PM CDT | Tornado Warning | BMX | Cleburne | 52 min |
| Apr 5, 4:37 PM CDT | Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 26 hr |
| Apr 5, 4:59 PM CDT | Special Weather Statement | BMX | Randolph | 46 min |
| Apr 5, 5:30 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson, Shelby | 45 min |
| Apr 5, 5:32 PM CDT | Special Weather Statement | BMX | Randolph | 13 min |
| Apr 5, 5:33 PM CDT | Special Weather Statement | BMX | Randolph, Tallapoosa | 57 min |
| Apr 5, 5:55 PM CDT | Severe Thunderstorm Warning | BMX | Chilton, Shelby | 35 min |
| Apr 5, 5:56 PM CDT | Severe Thunderstorm Warning | BMX | St. Clair | 40 min |
| Apr 5, 6:03 PM CDT | Severe Thunderstorm Warning | BMX | Randolph | 27 min |
| Apr 5, 6:17 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, St. Clair, Talladega | 43 min |
| Apr 5, 6:20 PM CDT | Special Weather Statement | BMX | DeKalb | 25 min |
| Apr 5, 6:32 PM CDT | Severe Thunderstorm Warning | BMX | St. Clair, Shelby, Talladega | 27 min |
| Apr 5, 6:35 PM CDT | Severe Thunderstorm Warning | BMX | Etowah | 25 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.